MAUDE Adverse Event Report: LUTONIX, INC LUTONIX DRUG COATED BALLOON; DRUG COATED PTA BALLOON CATHETER

LUTONIX, INC LUTONIX DRUG COATED BALLOON; DRUG COATED PTA BALLOON CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation, however, a photo is provided for review.The investigation of the reported event is currently underway.(expiry date: 04/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure through superficial femoral artery, the drug-coated balloon was allegedly failed to inflate and twisted.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history record review was performed for the reported lot number and this lot meets all release criteria.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Investigation summary: the sample was returned for evaluation.The returned sample analysis confirms the balloon was twisted when the balloon was inflated at the target lesion.The returned sample has striations and wrinkles in the proximal third of the balloon approximately 285 ¿ 290 mm from the distal tip of the catheter.The root cause of the twisted balloon during inflation could not be determined based upon the available information received from field communications, procedure images, and the returned product analysis.Labeling review: instructions for use states: section 5.4 device use/procedure precautions states: the lutonix® catheter should be advanced to the target lesion as fast as possible (i.E.30 seconds) and immediately inflated to appropriate pressure to ensure full wall apposition (balloon to artery ratio = 1:1).Always advance and retrieve the lutonix® catheter under negative pressure.Section 13.6 use of the lutonix® catheter step 4.While the balloon is still fully deflated and under negative pressure, advance the lutonix® catheter through the introducer sheath and over the wire to the site of inflation.During catheter advancement, inspect the catheter shaft for damage.Step 9.Apply negative pressure to fully deflate the lutonix® catheter.Prior to removal, confirm that the balloon is fully deflated under adequate visualization.D4: expiry date: 04/2022),g4,h6(method: 3331).H11: h6(result and conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LUTONIX DRUG COATED BALLOON
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key10612705
Report Number3006513822-2020-00041
Device Sequence Number2555020
Product Code ONU
UDI-Device Identifier00801741184727
UDI-Public(01)00801741184727
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813063005F
Device Lot NumberGFES2769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1